Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


On the isoperimetric constant of symmetric spaces of noncompact type

Author: Xiaodong Wang
Journal: Proc. Amer. Math. Soc. 143 (2015), 4885-4891
MSC (2010): Primary 53C35; Secondary 58J50
Published electronically: April 29, 2015
MathSciNet review: 3391046
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [BCG] G. Besson, G. Courtois, and S. Gallot, Volume et entropie minimale des espaces localement symétriques, Invent. Math. 103 (1991), no. 2, 417–445 (French). MR 1085114, 10.1007/BF01239520
  • [Cha] Isaac Chavel, Riemannian geometry, 2nd ed., Cambridge Studies in Advanced Mathematics, vol. 98, Cambridge University Press, Cambridge, 2006. A modern introduction. MR 2229062
  • [Ch] Jeff Cheeger, A lower bound for the smallest eigenvalue of the Laplacian, Problems in analysis (Papers dedicated to Salomon Bochner, 1969) Princeton Univ. Press, Princeton, N. J., 1970, pp. 195–199. MR 0402831
  • [E] Patrick B. Eberlein, Geometry of nonpositively curved manifolds, Chicago Lectures in Mathematics, University of Chicago Press, Chicago, IL, 1996. MR 1441541
  • [HI] Ernst Heintze and Hans-Christoph Im Hof, Geometry of horospheres, J. Differential Geom. 12 (1977), no. 4, 481–491 (1978). MR 512919
  • [H] Sigurdur Helgason, Differential geometry, Lie groups, and symmetric spaces, Pure and Applied Mathematics, vol. 80, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. MR 514561
  • [K] F. I. Karpelevič, The geometry of geodesics and the eigenfunctions of the Beltrami-Laplace operator on symmetric spaces, Trans. Moscow Math. Soc. 1965 (1967), 51–199. Amer. Math. Soc., Providence, R.I., 1967. MR 0231321
  • [KN] S. Kobayashi and K. Nomizu, The Foundations of Differential Geometry, Addison Wesley, Mass.
  • [M] Anthony Manning, Topological entropy for geodesic flows, Ann. of Math. (2) 110 (1979), no. 3, 567–573. MR 554385, 10.2307/1971239
  • [O] M. A. Olshanetski, Martin boundary of the Laplace Beltrami operator on symmetric spaces of nonpositive curvature, Math. Nauk. 1969. (Russian).
  • [SY] R. Schoen and S.-T. Yau, Lectures on differential geometry, Conference Proceedings and Lecture Notes in Geometry and Topology, I, International Press, Cambridge, MA, 1994. Lecture notes prepared by Wei Yue Ding, Kung Ching Chang [Gong Qing Zhang], Jia Qing Zhong and Yi Chao Xu; Translated from the Chinese by Ding and S. Y. Cheng; Preface translated from the Chinese by Kaising Tso. MR 1333601
  • [S] R. Spatzier, Dynamical properties of algebraic systems- a study in closed geodesics, Thesis, University of Warwick, 1983.
  • [Y] Shing Tung Yau, Isoperimetric constants and the first eigenvalue of a compact Riemannian manifold, Ann. Sci. École Norm. Sup. (4) 8 (1975), no. 4, 487–507. MR 0397619

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C35, 58J50

Retrieve articles in all journals with MSC (2010): 53C35, 58J50

Additional Information

Xiaodong Wang
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824

Received by editor(s): June 30, 2014
Received by editor(s) in revised form: July 29, 2014
Published electronically: April 29, 2015
Communicated by: Guofang Wei
Article copyright: © Copyright 2015 American Mathematical Society